Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 84, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 29, 2016, 4:28 AM CDT for Latimer County, LeFlore County, Pushmataha County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2016, 4:28 AM CDT (09:28 UTC)
- Expired
- Apr 29, 2016, 5:15 AM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Latimer County, OK, LeFlore County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 108 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 4:21 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2063 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
295
WUUS54 KTSA 290928
SVRTSA
OKC077-079-127-291015-
/O.NEW.KTSA.SV.W.0084.160429T0928Z-160429T1015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
428 AM CDT FRI APR 29 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LE FLORE COUNTY IN SOUTHEASTERN OKLAHOMA...
SOUTHEASTERN LATIMER COUNTY IN SOUTHEASTERN OKLAHOMA...
EASTERN PUSHMATAHA COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 515 AM CDT
* AT 428 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NASHOBA...
MOVING NORTHEAST AT 40 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CLAYTON... TALIHINA...
ALBION... TUSKAHOMA...
KIAMICHI... BENGAL...
MUSE... WHITESBORO...
TALIMENA STATE PARK... NASHOBA...
CLAYTON LAKE STATE PARK... HONOBIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3427 9520 3450 9546 3494 9497 3465 9467
3451 9487 3451 9504 3438 9505
TIME...MOT...LOC 0928Z 215DEG 33KT 3449 9525
HAIL...1.25IN
WIND...<50MPH
$$2 follow-up statements
805
WWUS54 KTSA 290956
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
456 AM CDT FRI APR 29 2016
OKC077-079-127-291015-
/O.CON.KTSA.SV.W.0084.000000T0000Z-160429T1015Z/
LE FLORE OK-LATIMER OK-PUSHMATAHA OK-
456 AM CDT FRI APR 29 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR SOUTHWESTERN LE FLORE...SOUTHEASTERN LATIMER AND NORTHEASTERN
PUSHMATAHA COUNTIES...
AT 455 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
KIAMICHI...MOVING NORTHEAST AT 55 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
TALIHINA... ALBION...
BENGAL... WHITESBORO...
TALIMENA STATE PARK... KIAMICHI...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3444 9512 3456 9529 3493 9498 3488 9491
3474 9476 3451 9503 3451 9504 3450 9505
TIME...MOT...LOC 0955Z 219DEG 50KT 3456 9515
HAIL...1.00IN
WIND...<50MPH
$$310
WWUS54 KTSA 291018
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
518 AM CDT FRI APR 29 2016
OKC077-079-127-291028-
/O.EXP.KTSA.SV.W.0084.000000T0000Z-160429T1015Z/
LE FLORE OK-LATIMER OK-PUSHMATAHA OK-
518 AM CDT FRI APR 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LE FLORE...
SOUTHEASTERN LATIMER AND NORTHEASTERN PUSHMATAHA COUNTIES HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHEASTERN OKLAHOMA.
LAT...LON 3444 9512 3456 9529 3493 9498 3488 9491
3474 9476 3451 9503 3451 9504 3450 9505
TIME...MOT...LOC 1016Z 215DEG 33KT 3456 9515
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 4:06 AM CDT, 22 minutes earlier.
Area forecast discussion, Apr 29, 4:06 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
406 AM CDT FRI APR 29 2016
.DISCUSSION...
Elevated convection has developed across southeast Oklahoma early
this morning to the north of a warm front lying just south of the
Red River, and this activity will continue to lift northeast this
morning into the rest of the forecast area. A few of the storms
will be severe with large hail being the primary threat.
The northward movement of the warm front today will be slowed by
the considerable amount of convection to its north. Surface low
pressure will move slowly east across the Texas south plains
today, reaching near the southwest corner of Oklahoma by this
evening. This will also help keep the true warm sector airmass
near the Red River. Surface based thunderstorms will likely
develop near and south of the warm front later this afternoon, and
these storms will have a hail, wind, and tornado threat. The
greatest tornado threat in our area is likely to be confined to
far southeast Oklahoma.
The surface low will weaken some as it lifts northeast overnight
tonight. Another round of showers and thunderstorms will move
across the area tonight ahead of a cold front that will trail
south from the low. At least a limited severe weather threat will
exist with these storms, mainly in the form of hail and damaging
winds.
Some precipitation may linger into Saturday from southeast
Oklahoma into northwest Arkansas, but otherwise the weekend looks
dry. Another weaker system will bring a chance of showers and
thunderstorms Sunday night and Monday, with dry weather then
expected for the rest of next week. Temperatures will generally
run a bit below normal until late next week.
Stayed on the cool side of guidance for high temperatures the next
couple days, with guidance lows looking reasonable.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 70 56 74 49 / 80 80 10 10
FSM 73 63 79 54 / 100 90 30 10
MLC 73 60 75 52 / 90 80 20 10
BVO 68 55 73 47 / 60 90 10 10
FYV 67 61 74 49 / 90 80 30 10
BYV 65 61 76 52 / 80 80 40 10
MKO 71 59 74 50 / 80 80 20 10
MIO 67 60 74 49 / 70 90 10 10
F10 71 57 74 51 / 80 70 10 10
HHW 75 65 78 55 / 90 90 30 10
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch from 7 AM CDT this morning through Saturday
morning for OKZ049-053-073>076.
AR...Flash Flood Watch from 7 AM CDT this morning through Saturday
morning for ARZ029.
&&
SHORT TERM...23
LONG TERM....05
PLATEHazardous weather outlook, Apr 28, 4:48 PM CDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 448 PM CDT THU APR 28 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 448 PM CDT THU APR 28 2016 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA. ONSET...LATE TONIGHT. FLASH FLOOD. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...LATE TONIGHT. HEAVY RAIN. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...LATE TONIGHT. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS EVENING ACROSS NORTH TEXAS NEAR A WARM FRONT AND MOVE INTO SOUTHEAST OKLAHOMA DURING THE OVERNIGHT HOURS. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH LARGE HAIL THE MAIN CONCERN. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...SEVERE THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY AND WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... STORMS WILL LIKELY BE ONGOING ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS FRIDAY MORNING. ADDITIONAL STORMS WILL DEVELOP LATER IN THE DAY TO OUR WEST AND WILL MOVE INTO EASTERN OKLAHOMA AND WESTERN ARKANSAS DURING THE LATE AFTERNOON AND EVENING. THE SEVERITY AND TYPE OF SEVERE WEATHER THAT OCCURS WITH THESE STORMS WILL DEPEND ON HOW FAR NORTH THE WARM FRONT RETREATS. LARGE HAIL WILL BE THE PRIMARY THREAT ON THE COOL SIDE OF THE FRONT...WHILE TORNADOES... HAIL AND DAMAGING WINDS WOULD BE POSSIBLE ALONG AND SOUTH OF THE BOUNDARY. AT THIS TIME...EAST CENTRAL AND SOUTHEAST OKLAHOMA HAVE THE GREATEST POTENTIAL FOR SEVERE STORMS IF THE WARM FRONT SETS UP NEAR THE RED RIVER ON FRIDAY...THE SETUP WOULD FAVOR HEAVY RAINFALL AND POSSIBLE FLOODING POTENTIAL ACROSS SOUTHEAST OKLAHOMA AS WELL. ONE TO THREE INCHES OF RAINFALL ARE POSSIBLE. SEVERE STORM POTENTIAL WILL CONTINUE INTO SATURDAY BUT WILL DIMINISH FROM WEST TO EAST LATER IN THE DAY AS A PACIFIC COLD FRONT SWEEPS ACROSS THE AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 28, 10:54 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1054 PM CDT THU APR 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG 5 W STILWELL 35.81N 94.72W
04/27/2016 ADAIR OK PUBLIC
NUMEROUS TREES DOWN. STRUCTURE DAMAGE TO BARN.
&&
JBMSpecial weather statement, Apr 29, 4:26 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 AM CDT FRI APR 29 2016
OKZ065-066-070-071-073-074-291000-
OKFUSKEE OK-MUSKOGEE OK-PITTSBURG OK-MCINTOSH OK-HASKELL OK-
OKMULGEE OK-
426 AM CDT FRI APR 29 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OKFUSKEE...
SOUTHEASTERN OKMULGEE...MCINTOSH...NORTHERN PITTSBURG...WEST CENTRAL
MUSKOGEE AND WEST CENTRAL HASKELL COUNTIES UNTIL 500 AM CDT...
AT 426 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HANNA...MOVING
NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
EUFAULA... CHECOTAH...
CROWDER... CANADIAN...
INDIANOLA... GRAYSON...
COUNCIL HILL... HANNA...
RENTIESVILLE... HOFFMAN...
STIDHAM... ARROWHEAD STATE PARK...
LAKE EUFAULA STATE PARK... VIVIAN...
RAIFORD... BLOCKER...
HITCHITA... ONAPA...
PIERCE... VERNON...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 240 AND
273.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FOR
SOUTHEASTERN OKLAHOMA.
LAT...LON 3564 9580 3545 9532 3501 9555 3514 9601
3515 9593 3529 9598 3529 9606
TIME...MOT...LOC 0926Z 209DEG 43KT 3524 9585The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:14 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 31 min |
| Apr 29, 3:45 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 45 min |
| Apr 29, 4:26 AM CDT | Special Weather Statement | TSA | McIntosh | 34 min |
| Apr 29, 6:22 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 3 hr |
| Apr 29, 8:46 AM CDT | River Flood Advisory | TSA | Pushmataha | 37 hr |
| Apr 29, 2:09 PM CDT | Special Weather Statement | TSA | Osage | 51 min |
| Apr 29, 2:27 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 33 min |
| Apr 29, 3:07 PM CDT | Special Weather Statement | TSA | Pawnee | 23 min |
| Apr 29, 3:21 PM CDT | Special Weather Statement | TSA | LeFlore | 24 min |
| Apr 29, 3:46 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 44 min |
| Apr 29, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 23 min |
| Apr 29, 3:57 PM CDT | Special Weather Statement | TSA | Osage | 33 min |
| Apr 29, 4:12 PM CDT | Special Weather Statement | TSA | Pushmataha | 33 min |
| Apr 29, 4:41 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 49 min |
| Apr 29, 4:43 PM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| Apr 29, 4:46 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 29 min |
| Apr 29, 5:04 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 22 min |
| Apr 29, 5:06 PM CDT | Special Weather Statement | TSA | Okmulgee | 24 min |
| Apr 29, 5:18 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 42 min |
| Apr 29, 5:34 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Rogers, Tulsa | 25 min |
| Apr 29, 5:35 PM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Apr 29, 5:41 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore, Sequoyah | 20 min |
| Apr 29, 5:48 PM CDT | Special Weather Statement | TSA | Ottawa | 27 min |
| Apr 29, 5:49 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Muskogee, Okmulgee, Rogers, Wagoner | 41 min |
| Apr 29, 6:02 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 43 min |
| Apr 29, 6:18 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 19 min |
| Apr 29, 6:30 PM CDT | Special Weather Statement | TSA | Craig | 15 min |
| Apr 29, 6:35 PM CDT | Special Weather Statement | TSA | Cherokee | 25 min |
| Apr 29, 6:37 PM CDT | Tornado Warning | TSA | Okfuskee | 38 min |
| Apr 29, 6:44 PM CDT | Special Weather Statement | TSA | Craig | 31 min |
| Apr 29, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.